Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 853, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 19, 2017, 4:25 PM CDT for Archer County, Wichita County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2017, 4:25 PM CDT (21:25 UTC)
- Expired
- Sep 19, 2017, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Archer County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 67 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 5:15 PM CDT | TSTM WND DMG | 1 S Lakeside City, TX | 4 POWER POLES DOWN. |
| Sep 19, 5:15 PM CDT | HAIL 0.88 | 4 Sw Wichita Falls, TX | SOUTHWEST PARKWAY AND KEMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1887 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835 WUUS54 KOUN 192125 SVROUN TXC009-485-192215- /O.NEW.KOUN.SV.W.0853.170919T2125Z-170919T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 425 PM CDT TUE SEP 19 2017 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Northern Archer County in northern Texas... Southeastern Wichita County in northern Texas... * Until 515 PM CDT * At 423 PM CDT, a severe thunderstorm was located over southwestern Wichita Falls, moving northeast at 30 mph. This storm is part of a line of storms from Wichita Falls to Holliday to north of Lake Kickapoo. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Trained weather spotters. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Wichita Falls, Holliday, Mankins, Sheppard AFB, Lakeside City and Pleasant Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3367 9888 3382 9888 3406 9842 3382 9843 TIME...MOT...LOC 2123Z 231DEG 27KT 3388 9857 HAIL...0.88IN WIND...60MPH $$ ..speg.
1 follow-up statement
917
WWUS54 KOUN 192142
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
442 PM CDT TUE SEP 19 2017
TXC009-485-192215-
/O.CON.KOUN.SV.W.0853.000000T0000Z-170919T2215Z/
Archer TX-Wichita TX-
442 PM CDT TUE SEP 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN ARCHER AND SOUTHEASTERN WICHITA COUNTIES...
At 440 PM CDT, a severe thunderstorm was located near Holliday,
moving northeast at 25 mph. This is part of a line of strong to
severe storms extending from Wichita Falls to Mankins.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wichita Falls, Holliday, Mankins, Sheppard AFB, Lakeside City and
Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3367 9888 3382 9888 3406 9842 3382 9843
TIME...MOT...LOC 2140Z 243DEG 24KT 3381 9873
HAIL...1.25IN
WIND...60MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:48 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 19, 2:48 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Norman OK 248 PM CDT Tue Sep 19 2017 .DISCUSSION... Near term focus is on convective potential across far southwest Oklahoma and western north Texas. Latest visible satellite shows some enhancement in the vicinity of Wichita Falls over the last hour, and some more substantial echos within the last few minutes. Although deep layer shear is fairly weak for organized storms, strong diabatic heating and a moist boundary layer with fairly steep mid level lapse rates are contributing to at least moderate instability. With such a well mixed boundary layer, isolated at least brief strong to severe wind gusts will be the primary concern. Convection should wane later this evening but it's not out of the question that isolated redevelopment may occur later tonight across south-central Oklahoma as warm advection strengthens. Convergence along a weak surface boundary tomorrow could be sufficient for isolated thunderstorm development late in the day as we destabilize once again. However the capping inversion appears more substantial than today, owing to subsidence/mid-level height rises seen in the models. This should limit convective development. We've confined probabilities to the far northeast and to the south-central portion of the area. SREF members all have varying degrees of CIN, but the general consensus is less CIN and a better chance of convective initiation over south-central Oklahoma. This may need to be refined in the overnight forecast. Thursday holds some potential for isolated convective development in western Oklahoma given a subtle shortwave trough and continued moist unstable air mass. We'll re-evaluate this further tonight and tomorrow and may need to re-introduce low probabilities then. Above normal temperatures will continue until deep western trough approaches and clouds/rain chances increase. Sunday through Monday look like potentially the wettest periods as one shortwave trough rotates around deeper closed low. Medium range guidance varies somewhat on character of longwave early next week so it is unclear at the moment how long the more significant rain chances may linger. Fire weather is another concern over the next few days, particularly this afternoon, Thursday and Friday afternoons, as RH falls across western Oklahoma coinciding with enhanced southerly winds. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 74 93 75 / 10 10 10 10 Hobart OK 94 72 96 73 / 20 20 10 10 Wichita Falls TX 97 74 98 76 / 20 30 10 20 Gage OK 97 66 88 65 / 10 0 0 10 Ponca City OK 94 76 94 75 / 20 10 10 20 Durant OK 93 74 94 75 / 10 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/12
Hazardous weather outlook, Sep 19, 11:46 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1146 AM CDT Tue Sep 19 2017 OKZ004>048-050>052-TXZ083>090-201700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1146 AM CDT Tue Sep 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will be possible late this afternoon and evening across western north texas and southwest Oklahoma. A few strong to severe storms will be possible with hail up to the size of half dollars and 60 to 70 mph wind gusts. Brief heavy rainfall and frequent cloud to ground lightning will also accompany any of the storms. .Fire Weather... Near critical fire weather conditions will be possible across portions of western and northwestern Oklahoma this afternoon due to hot temperatures, strong, gusty south winds, and low relative humidity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... An approaching storm system will bring increasing chances of thunderstorms Sunday and Monday. .Fire Weather... Elevated fire weather conditions will remain possible across portions of Oklahoma and north Texas Wednesday through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. 30
In the hours before
Special weather statement, Sep 19, 2:56 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
256 PM CDT TUE SEP 19 2017
TXZ086-192030-
Wichita TX-
256 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Wichita County Until 330
PM CDT...
AT 254 PM CDT, a strong thunderstorm was located 4 miles west of Iowa
Park, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Northwestern Wichita Falls, Burkburnett, Iowa Park, Sheppard AFB,
Pleasant Valley and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3395 9888 3413 9873 3413 9868 3416 9864
3415 9858 3408 9852 3406 9849 3407 9847
3405 9842 3384 9873
TIME...MOT...LOC 1954Z 221DEG 19KT 3395 9875
03Special weather statement, Sep 19, 3:22 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
322 PM CDT TUE SEP 19 2017
OKZ037-038-044-192100-
Tillman OK-Cotton OK-Comanche OK-
322 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
northwestern Cotton and southwestern Comanche Counties Until 400 PM
CDT...
AT 321 PM CDT, a strong thunderstorm was located near Grandfield,
moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Grandfield, Chattanooga, Devol, Faxon, Loveland and Cookietown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 9888 3451 9866 3430 9830 3416 9863
3417 9865 3413 9869 3414 9871
TIME...MOT...LOC 2021Z 227DEG 22KT 3422 9874
03Special weather statement, Sep 19, 4:01 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
401 PM CDT TUE SEP 19 2017
TXZ086-089-192130-
Wichita TX-Archer TX-
401 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Wichita and northern
Archer Counties Until 430 PM CDT...
AT 400 PM CDT, strong thunderstorms were along a line extending from
near Wichita Falls to near Holliday to near Dundee, moving northeast
at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Wichita Falls, Holliday, Sheppard AFB, Dundee, Mankins, northeastern
Lake Diversion, Lakeside City and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3383 9895 3402 9842 3381 9843 3377 9851
3370 9876 3368 9895
TIME...MOT...LOC 2100Z 236DEG 26KT 3385 9857 3382 9874 3374 9889
03Special weather statement, Sep 19, 4:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
416 PM CDT TUE SEP 19 2017
OKZ037-038-044-TXZ086-192145-
Tillman OK-Cotton OK-Comanche OK-Wichita TX-
416 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...western
Cotton...south central Comanche and central Wichita Counties Until
445 PM CDT...
AT 415 PM CDT, strong thunderstorms were along a line extending from
7 miles south of Faxon to 3 miles south of Grandfield to 6 miles
southwest of Iowa Park, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts near 40 to 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Northwestern Wichita Falls, southern Lawton, Burkburnett, Walters,
Iowa Park, Geronimo, Grandfield, Randlett, Devol, Faxon, Cookietown,
Sheppard AFB, Pleasant Valley and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3387 9884 3420 9879 3450 9857 3458 9837
3434 9830 3409 9842 3402 9842
TIME...MOT...LOC 2115Z 242DEG 11KT 3436 9853 3418 9870 3391 9878
03Local storm report, Sep 19, 4:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT TUE SEP 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 N GRANDFIELD 34.29N 98.69W
09/19/2017 E1.25 INCH TILLMAN OK TRAINED SPOTTER
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:56 PM CDT | Special Weather Statement | OUN | Wichita | 34 min |
| Sep 19, 3:02 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 43 min |
| Sep 19, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 29 min |
| Sep 19, 4:01 PM CDT | Special Weather Statement | OUN | Wichita | 29 min |
| Sep 19, 4:16 PM CDT | Special Weather Statement | OUN | Wichita | 29 min |
| Sep 19, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 47 min |
| Sep 19, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 44 min |
| Sep 19, 5:20 PM CDT | Areal Flood Advisory | OUN | Archer, Wichita | 3 hr |
| Sep 19, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 25 min |
| Sep 19, 6:05 PM CDT | Special Weather Statement | OUN | Clay | 25 min |
| Sep 19, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 25 min |
| Sep 19, 6:33 PM CDT | Special Weather Statement | OUN | Clay | 27 min |
| Sep 19, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.